MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Codes Kinked (1339); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4).A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did find one other report with the involved product code/lot# combination.The same user facility reported a similar events for another device with the same product code/lot number combination, see mdr3013394970-2017-307, mdr 3013394970-2017-00309, and mdr 3013394970-2017-00310.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that doctor had four angio-seal sts devices where the device was kinking when attempting to deploy.Each time they had to cut the device to deploy the angio-seal.The patient condition was reported to be fine.Additional information was received on 7/28/2017: the doctor had issue with deploying 6fr sts angioseal, four consecutive devices failed.It was reported that the sheath gets stuck inside the patient once the dilator and wire are taken out and both devices are clicked together when she pulls back the sheath is stuck in the patient and she has to cut the suture to pull the sheath out.It was reported that the patient condition was stable with no issues.It was reported that there were no issues with the procedure outcome.Additional information was received on 8/2/17: hemostasis was able to be achieved with the device once the suture was cut.Blood loss was reported to be less than 250cc.It was reported that the procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 6fr angioseal sts plus device was received for product analysis at terumo medical corporation.The device was returned with the arteriotomy locator.The returned components were subjected to visual analysis where a blood like substance was found on all returned components.The device cap and the hemostatic sheath were mated and the deployment sleeve was in the rear lock position with the color bands fully exposed.There was evidence that the carrier tube distal to the device cap appeared severed, which is consistent with the bail out method.There was no suture exposed.The hemostatic sheath was then separated from the device cap.The deployment sleeve was then removed from the device cap.The tensioner was then removed from the device cap and examined for any obstacles that would have prevented the suture from releasing.No visual obstructions were noted.Several complete turns of the suture were remaining on the spool.A portion of the carrier tube attached to the tensioner was removed to expose the suture underneath.A pair of tweezers was taken to dislodge the suture from the spool through the portion of the carrier tube that remained.A large portion of dried blood like substance could be seen along the suture in the proximal portion of the carrier tube.When force was applied to this portion of the suture significant resistance was encountered.With additional force, the suture did become dislodged.The portion of the suture on the spool was then isolated and had force applied; the suture unspooled freely.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the codes.The codes were unable to be selected when follow up no.1 report was submitted, the codes are now available and have been selected.

Brand Name
6F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6812752
Report Number3013394970-2017-00308
Device Sequence Number13893362
Product Code MGB
UDI-Device Identifier05415067002860
UDI-Public05415067002860
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number5941567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer08/28/2017
09/26/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/20/2017
10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1